What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Aug 25, 2:11 PM CST, 28 minutes earlier.
Area forecast discussion, Aug 25, 2:11 PM CST, 28 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
311 PM CDT Wed Aug 25 2021
.SYNOPSIS...
Issued at 309 PM CDT Wed Aug 25 2021
The latest sfc analysis was indicating a quasi-stationary boundary
undulating from acrs southwest IA into the northeastern CWA with a
weak wave on it. Other outflow boundaries were located further south
acrs KS into northeast MO and into southeast IL. Water vapor imagery
and even the VIS loop were indicating a mesoscale convective vort
max(MCV) almost overhead. With convective temps generally in the mid
90s, EML, marginal mid level lapse rates and shear, just some
isolated high based showers or storms expected through evening being
supported by the vort aloft. With the thinning of the cloud debris,
have issued a Special Wx Statement for areas south of I80 that may be
tickling heat indices near 100.
&&
.SHORT TERM...(This Evening through Thursday)
ISSUED AT 309 PM CDT Wed Aug 25 2021
Tonight...After the evening chances for an isolated shower/storm, as
the vort pulls away for short wave upper ridging and signs of an
unimpressive low level jet(LLJ) or focus, much of the night may be
mainly dry. May be rogue and trend down POPs to nil through Thu
morning. Won't mention it now, but a low chance for patchy fog in
light/variable sfc wind regime if skies clear especially in this
morning heavy rain areas. Lows in the upper 60s to low 70s look on
track, more low or even mid 70s in some areas with no rain-cooled
outflow to worry about if storms don't form overnight.
Thursday...Again, maybe a mainly dry morning with ongoing cap and no
trigger yet. But the possible trigger looms as a H5 MB short wave
kink is expected to be riding the broad thermal ridge over the
mid/upper MO RVR VAlley around 12z. This feature will look to
develop a type of elevated MCS in that region, with it then tracking
east battling the EML and having thoughts of trying to feed
southeast and become sfc rooted using cold pool mechanics. If we
stay mainly cloud free or have little debris out of Wed night, CAPEs
locally could pool into the 3-5K J/kg range again with highs in the
low to mid 90s and mid to upper 70 sfc DPTs. Thus setting up a
scenario with a storm complex bowing down into the local area with
damaging winds, much like what occurred yesterday(Tuesday the 24th).
Timing and the extent it makes it south still very uncertain, with a
few models keeping it at bay to the north/northwest allowing the EML
to win out locally. But several solutions clock us with a severe
MCS, thus the slight risk adjustment by SPC. Will increase POPs from
the northwest by late afternoon, but interesting some of the latest
CAM runs don't have it getting into the northwestern CWA until after
23z or 00z Friday. But they remain not trustworthy and could be too
slow.
If the debris clouds or mid level ACCAS don't materialize for the
first part of the day, a Heat Advisory may need to be hoisted for
much of the CWA or at least areas along and south of I80 where
indices reach 100+.
.LONG TERM...(Thursday Night through next Wednesday)
ISSUED AT 309 PM CDT Wed Aug 25 2021
Assessment...medium confidence
Unfortunately the models are mixed in their solutions regarding what
will occur. Looking under the hood there are hints of an organized
thunderstorm complex moving through the area Thursday evening. The
internal signal right now says the northern half of the area is most
at risk for storms, some of which may be severe.
The evening hours would be favored for any severe storms with the
primary risk being damaging winds.
Given the high moisture levels in the atmosphere there is an
additional risk of very heavy rainfall. If storms repeat over the
same areas then excessive rainfall would occur with potential flash
flooding. Currently the flash flood risk appears very localized so
no headline will be issued at this time.
Boundaries created by the evening storms will dictate how storms
develop/evolve late Thursday night and into Friday. Again the
northern half of the area is most favored for additional storms with
heavy rainfall a good possibility. These storms will likely carry
over into Friday morning before dissipating.
Cloud cover and boundaries from the overnight storms will dictate
diurnal storm development Friday afternoon. Right now it appears
that isolated storms are possible.
Friday night/Saturday
Assessment...low to medium confidence on rain. Medium to high
confidence on high heat.
Any diurnal storms that develop Friday afternoon should dissipate
with sunset Friday night. However with a boundary in place nocturnal
storm development is possible north of I-80 that may persist through
sunrise Saturday.
Cloud cover Saturday will dictate the overall temperatures. The
models keep a boundary in place which will allow moisture to pool
during the day which may overcome any lower temperatures in terms of
heat index. Right now there appears to be a good possibility of heat
index reading reaching or exceeding 100 degrees Saturday afternoon.
Right now it appears the atmosphere aloft will be too warm to
initiate diurnal convection Saturday afternoon. However a rogue
thunderstorm cannot be ruled out. Regardless, 99 percent of the area
will likely remain dry.
Saturday night/Sunday
Assessment...medium confidence
The models indicate another cold front will approach and move
through the area. Right now the model consensus has chance pops for
Saturday night and Sunday during the passage of the front. These
pops may increase over the next several days.
Sunday night
Assessment...medium confidence
The models indicate the cold front will finish moving through the
area and slowly dissipate with time. Although the forcing weakens
along the front it may be enough to allow showers and thunderstorms
to persist. Right now the model consensus has slight chance to
chance pops for the area.
Monday through Wednesday
Assessment...high confidence on less humid conditions. Low confidence
on rain chances.
Less humid conditions will be seen Monday through Wednesday across
the area but temperatures will continue to average above normal.
The models show some weak upper level disturbances moving through
the area which in combination with daytime heating 'may' allow
diurnal showers and thunderstorms to develop. Even if this occurs,
much of the area is expected to remain dry.
Right now the model consensus has slight chance pops Monday through
Wednesday. The exception is late Monday night into Tuesday when the
model consensus has chance pops.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
ISSUED AT 1255 PM CDT Wed Aug 25 2021
Besides some possible MVFR fog before sunrise, will advertise a
mainly VFR TAF with light sfc wind regime. Just mid and high
level debris clouds. There is a chance for isolated storms to
develop in the VCNTY of BRL late this afternoon and evening, and a
possible larger complex of storms moving in from the west and
northwest late tonight and Thursday morning, but with high
uncertainty on these chances will keep mention out of the TAFs
thru 18z anyway for now.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
SYNOPSIS...12
SHORT TERM...12
LONG TERM...08
AVIATION...12
Hazardous weather outlook, Aug 25, 2:25 PM CST, 14 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
325 PM CDT Wed Aug 25 2021
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-262030-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
325 PM CDT Wed Aug 25 2021
This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.
.DAY ONE...THIS AFTERNOON AND TONIGHT
Isolated thunderstorms can be expected with locally heavy rainfall
possible. There is a marginal or level one risk of severe storms.
The primary risks are damaging winds and large hail.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
Thunderstorms are forecast for Thursday and especially Thursday
night. There is a slight risk or level two risk of severe storms,
especially late Thursday afternoon and night. The primary risks
are damaging winds and large hail.
Additionally there is a risk of excessive rainfall. Right now the
area most at risk is north of Interstate 80.
Thunderstorms are possible Friday through Wednesday. No severe
storms are expected Friday. Beyond Friday it is too early to
determine a severe risk.
Heat index readings near or exceeding 100 degrees are possible
Friday and Saturday, if enough sunshine occurs.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed late this afternoon and evening.
Spotter activation is possible Thursday afternoon and evening.
In the hours before
Local storm report, Aug 25, 10:01 AM CST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1101 AM CDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 1 ENE PENROSE 41.89N 89.65W
08/23/2021 WHITESIDE IL NEWSPAPER
DELAYED REPORT. DAMAGE TO OUTBUILDING, CROP
DAMAGE, LEANING POWER POLES AND DAMAGE TO
TRAILER. RELAYED BY STERLING AND DIXON
TELEGRAPH PHOTOGRAPHER AND REPORTER. TIME
ESTIMATED FROM RADAR.
&&Local storm report, Aug 25, 10:34 AM CST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1134 AM CDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM HEAVY RAIN 2 SE RIVERSIDE 41.46N 91.55W
08/25/2021 M2.25 INCH WASHINGTON IA PUBLIC
0920 AM HEAVY RAIN WASHINGTON 41.30N 91.69W
08/25/2021 M2.38 INCH WASHINGTON IA PUBLIC
0958 AM HEAVY RAIN 2 WSW DOWNEY 41.61N 91.39W
08/25/2021 M1.50 INCH JOHNSON IA TRAINED SPOTTER
RAINFALL IN PAST 24 HOURS.
0740 AM HEAVY RAIN PARNELL 41.58N 92.01W
08/25/2021 M3.20 INCH IOWA IA TRAINED SPOTTER
RAINFALL THIS MORNING - STILL RAINING AND
LOTS OF STANDING WATER.
0752 AM FLASH FLOOD PARNELL 41.59N 92.01W
08/25/2021 IOWA IA PUBLIC
NON-SPECIFIC REPORT FROM MPING FOR
RIVER/CREEK OVERFLOWING; OR CROPLAND OR YARD
OR BASEMENT FLOODING.
0755 AM FLASH FLOOD PARNELL 41.58N 92.00W
08/25/2021 IOWA IA BROADCAST MEDIA
LOTS OF STANDING WATER. ONE LOW LYING STREET
FLOODED.
0759 AM HEAVY RAIN 1 ESE WILLIAMSBURG 41.66N 92.00W
08/25/2021 M3.45 INCH IOWA IA CO-OP OBSERVER
STILL RAINING.
0840 AM HEAVY RAIN 1 ENE NORTH ENGLISH 41.52N 92.06W
08/25/2021 M3.08 INCH IOWA IA CO-OP OBSERVER
&&Local storm report, Aug 25, 10:51 AM CST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1151 AM CDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM HEAVY RAIN 1 NNE OAKDALE 41.71N 91.59W
08/25/2021 M1.40 INCH JOHNSON IA TRAINED SPOTTER
24 HOUR TOTAL.
&&
TASLocal storm report, Aug 25, 12:56 PM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
156 PM CDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HEAVY RAIN 3 NNE CEDAR RAPIDS 42.01N 91.66W
08/25/2021 M1.82 INCH LINN IA TRAINED SPOTTER
24 HOUR TOTAL.
&&Special weather statement, Aug 25, 1:19 PM CST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Quad Cities IA IL
219 PM CDT Wed Aug 25 2021
IAZ067-068-076>078-087>089-098-099-ILZ015>018-024>026-034-035-
MOZ009-010-260000-
Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-Henry IA-
Des Moines-Van Buren-Lee-Rock Island-Henry IL-Bureau-Putnam-
Mercer-Henderson-Warren-Hancock-McDonough-Scotland-Clark-
Including the cities of Muscatine, Davenport, Bettendorf,
Sigourney, Washington, Wapello, Fairfield, Mount Pleasant,
Burlington, Keosauqua, Fort Madison, Moline, Rock Island,
Geneseo, Princeton, Hennepin, Aledo, Oquawka, Monmouth, Carthage,
Macomb, Memphis, and Kahoka
219 PM CDT Wed Aug 25 2021
...Hot and Humid Conditions Through Early Evening...
Temperatures in the upper 80s to around 90, combined with an
humid air mass, will lead to peak heat indices in the upper 90s to
low 100s through 7 PM. Isolated thunderstorms will be possible
through early evening as well, and may bring localized relief from
the hot temperatures.
Take extra precautions if you have to spend time outside. Make sure
to drink plenty of fluids and take breaks in the shade. Young
children and pets should never be left unattended in vehicles under
any circumstances.
12
Special weather statement, Aug 25, 2:37 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Quad Cities IA/IL
337 PM CDT Wed Aug 25 2021
ILZ015-016-252130-
Rock Island-Henry-
337 PM CDT Wed Aug 25 2021
...Thunderstorms Capable of Producing Funnel Clouds will Affect
eastern Henry County...
At 335 PM CDT...Thunderstorms capable of producing funnel clouds were
along a line from Orio to Woodhull.
LOCATIONS IMPACTED INCLUDE...
Kewanee, Cambridge, Geneseo, Colona, Coal Valley, Galva, Orion,
Atkinson, Annawan, Woodhull, Alpha, Andover, Hooppole, Cleveland,
Warner, Lynn Center, Osborn, Dayton, Osco and Bishop Hill.
Funnel clouds of this nature are short lived and rarely touch the
ground. However, if you notice one approaching the ground, move
indoors to a place of safety.
The National Weather Service will continue to closely monitor the
situation. Please forward reports of funnel cloud sightings to the
nearest law enforcement agency for relay to the National Weather
Service.
LAT...LON 4115 8991 4115 9043 4146 9042 4152 9028
4152 8989
TIME...MOT...LOC 2035Z 180DEG 0KT 4128 9032
Sheets